U.S. doctors online nowAsk doctors free
ZA
A 41-year-old male asked:

Can a vitamin b12 energy booster injection cause swelling of ankles and overall water retention?

1 doctor answer1 doctor weighed in
Dr. Randy Baker
Holistic Medicine 40 years experience
Reported but rare: I've given B12 shots to hundreds of patients and have never seen this happen so I was going to say no, but in researching this some sites list "feeling of swelling of the entire body" and "swelling of the ankles or feet" as possible side effects. This is very rare. https://www.drugs.com/sfx/vitamin-b12-side-effects.html and https://www.medicalnewstoday.com/articles/318216.php See comment:
Dr. Randy Baker
Dr. Randy Baker commented
Holistic Medicine 40 years experience
Provided original answer
While this has been reported, I wonder if the reaction could be due to additives/preservatives in the injectable B12 rather than the B12 itself. There are different forms of B12- the most common is cyanocobalamin but you might react to that but not methylcobalamin. I could also be a coincidence but I would be cautious before trying this again. Please discuss with the practitioner who gave this.
Nov 29, 2017

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Nov 29, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.